MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of bsc aware date since event date not provided.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the mildly tortuous and non-calcified left anterior descending artery.A 3.50 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the stent catheter broke.The broken part was removed manually.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
B3 date of event: used the first day of the month of bsc aware date since event date not provided.A synergy xd mr us 3.50 x 16mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The stent od (outer diameter) was measured within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks and a hypotube break 24 cm distal to the strain relief.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during analysis.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the mildly tortuous and non-calcified left anterior descending artery.A 3.50 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the stent catheter broke.The broken part was removed manually.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the target lesion was moderately calcified rather than non-calcified as was previously reported.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11787456
Report Number2134265-2021-05749
Device Sequence Number19707954
Product Code NIQ
UDI-Device Identifier08714729981046
UDI-Public08714729981046
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Model NumberH7493941816350
Device Lot Number0026609251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1